Puerto Rico, 2003

Flood in Puerto Rico, April 25 to 26, 2003

April 25 to 26, 2003 · NWS SJU · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 25, 10:00 PM AST, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 25, 10:00 PM AST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1000 PM AST FRI APR 25 2003

NO NEED FOR AN UPDATE TO THE GRIDS SHORT TERM. AVAILABLE GUIDANCE
STILL SUGGEST ENOUGH MOISTURE OVER THE LOCAL AREA FOR THE
DEVELOPMENT OF HEAVY SHOWERS IN THE AFTERNOON HOURS OVER PUERTO
RICO. BELIEVE THESE SHOWERS WILL BE INDUCED MAINLY BY THE LOCAL
EFFECTS IN THE ISLAND...BUT ALSO WILL HAVE SOME UPPER LEVEL SUPPORT.
THESE SHOWERS ARE EXPECTED TO BE FOCUSED OVER THE WEST...WEST
INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO WITH SOME OTHERS
EXPECTED NEARBY THE SAN JUAN METRO AREA MAINLY INLAND. THE EXPECTED
WEAK STEERING FLOW...WILL MAKE THESE SHOWERS TO MOVE SLOWLY AND
ERRATICALLY ALLOWING FOR SIGNIFICANT RAINFALL TO FALL IN ISOLATED
LOCALITIES.

A FLOOD WARNING WAS ISSUED FOR RIO GRANDE DE MANATI IN MANATI AND
BARCELONETA.

.SJU...
.PR...NONE.
.VI...NONE.

EQUIPMENT: NO PROBLEMS AT THIS TIME.

RIVERA/SEELEY

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS GONE GRAPHICAL TAKE A
LOOK AT OUR NEW GRAPHICAL FORECAST AT:
    HTTP://WWW.SRH.NOAA.GOV/DATA/IFPS/SJU/GFE  (ALL LOWER CASE)
ADDITIONAL IMAGES ARE ON THE WAY

WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT:
    HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).
Hazardous weather outlook, Apr 25, 6:00 AM AST, 17 hours 59 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-252200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST FRI APR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...THE LOCAL ATMOSPHERE REMAINS MODERATELY
UNSTABLE AND MOIST AND THE DEVELOPMENT OF SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS IS ANTICIPATED. SOILS ACROSS MOST PARTS OF
PUERTO RICO ARE SATURATED AND RIVERS...CREEKS AND SMALL STREAM WILL
REACT QUICKLY TO ANY PERIOD OF HEAVY RAINFALL. THEREFORE...FLASH
FLOODING MAY OCCUR OVER AREAS OF MODERATE OR HEAVY RAIN MAINLY
ACROSS THE INTERIOR AND NORTHERN SLOPES INCLUDING THE NORTHEAST
SECTION.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY.

.SATURDAY THROUGH WEDNESDAY...THE GROUNDS ACROSS PUERTO RICO ARE
SATURATED. ANY ADDITIONAL HEAVY RAIN WILL POSE A THREAT FOR FLASH
FLOODING...MAINLY DURING THE AFTERNOONS. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...LIGHT SOUTHERLY WINDS WILL PROVIDE SLOW
MOVEMENT OF NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WHICH WILL
CONTINUE ACROSS THE ISLANDS THROUGH THIS AFTERNOON. PERIODS OF HEAVY
RAIN MAY PRODUCE FLOODING OF STREETS...CREEKS...GUTS...LOW LYING AND
POOR DRAINAGE AREAS THIS AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.SATURDAY THROUGH WEDNESDAY...NO HAZARDOUS WEATHER IS EXPECTED.

ROCHE

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

Event by event

1 flood. Local standard time, as filed.

Flood, North Central

When
April 25, 11:59 PM AST to April 26, 3:00 AM AST
Where
North Central forecast zone
Reported by
EMERGENCY MANAGER

River Rio Grande de Manati was reported overflowing its banks at Barrio Cachete in Barceloneta. .

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2003Every state in 2003This day in weather historyWarnings in Puerto Rico, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349403.